Doc prescribed Tramadol 50 milligrams once a day. The first day abour four hours after taking Tramadol I experienced dizziness and almost nausea. After about an hour of laying down I felt better. Is it okay to slice the 50 milligram tablet in half and take one 25 milligram tablet a day instead of one 50 milligram tablet?
Yes Jim you may cut it in half and take 25mg. Be cautious of Tramadol though. Tramadol is well known to cause seizures. Its side effects are Headache,Nausea,Dry Mouth,Dizziness, Drowsiness and may disrupt sleep patterns.
Tramadol does not act in your body more then 6 hrs. That is an incredibly dumb prescription. What is one 50 mg tab going to do all day? 50 mg is a low dose and its doubtful that 25 mg would do anything. I found that unless I took it every 6 hrs it did nothing for me. And I took 100 mg at a time.
Seizures are a rare side effect occurring with high doses.
Hi, unless you are taking extended release (XR) tablets, then yes you can cut the tablet. I also wonder how much this dose will help with your pain though? Is your doctor planning to increase your dose in time?
In response to some of the other posts I also cut my 50 milligrams in half and it is more than strong enough. I have a very low tolerance for pain medication despite having chronic pain.
Can tramadol be cut in half, especially if you have gerd.
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 3 Jul 2013 • 1 answer
Updated 23 May 2014 • 4 answers
Updated 14 May 2015 • 1 answer
Updated 5 Dec 2015 • 1 answer
Updated 24 Dec 2017 • 1 answer